Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 85, NWS La Crosse, WI

July 7, 2014La Crosse County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 5:33 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 5:33 PM CDT (22:33 UTC)
Expired
Jul 7, 2014, 6:15 PM CDT
In force
42 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:35 PM CDTTSTM WND GST 444 E Sparta, WISPARTA FT. MCCOY AUTOMATED OBSERVING SYSTEM MEASURED A WIND GUST OF 44 MILES PER HOUR
Jul 7, 5:37 PM CDTHAIL 0.5Mindoro, WI
Jul 7, 5:50 PM CDTTSTM WND GST 55Ridgeville, WI
Jul 7, 6:00 PM CDTHAIL 1Sparta, WITRAINED SPOTTER REPORTED HAIL SIZES RANGES FROM A NICKEL TO A QUARTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS53 KARX 072233
SVRARX
WIC063-081-072315-
/O.NEW.KARX.SV.W.0085.140707T2233Z-140707T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHEASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 615 PM CDT

* AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GALESVILLE TO NEAR SPARTA TO FORT MC COY...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAH AROUND 545 PM CDT.
  CATARACT AROUND 555 PM CDT.
  SPARTA AROUND 600 PM CDT.
  FORT MC COY AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GLENDALE...LEON...BURNS...NORWALK AND ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9062 4398 9127 4406 9124 4406 9122
      4409 9119 4407 9115 4406 9094 4414 9071
      4413 9032 4374 9031
TIME...MOT...LOC 2233Z 294DEG 41KT 4407 9125 4395 9090 4402 9073 

HAIL...1.00IN
WIND...60MPH

$$

AJ
3 follow-up statements
668 
WWUS53 KARX 072245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT MON JUL 7 2014

WIC063-081-072315-
/O.CON.KARX.SV.W.0085.000000T0000Z-140707T2315Z/
MONROE WI-LA CROSSE WI-
545 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MONROE AND NORTHEASTERN LA CROSSE COUNTIES...

AT 544 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WEST SALEM TO 9 MILES SOUTHWEST
OF TOMAH TO NEAR NEW LISBON...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THE AUTOMATED OBSERVATION AT SPARTA 
         AIRPORT REPORTED A WIND GUST TO 44 MPH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  TOMAH AROUND 610 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GLENDALE...LEON...BURNS...NORWALK AND ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9062 4392 9111 4400 9109 4406 9103
      4406 9094 4410 9071 4409 9032 4374 9031
TIME...MOT...LOC 2244Z 292DEG 45KT 4399 9103 4388 9061 4393 9025 

HAIL...1.00IN
WIND...60MPH

$$

AJ
769 
WWUS53 KARX 072301
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON JUL 7 2014

WIC063-072310-
/O.CAN.KARX.SV.W.0085.000000T0000Z-140707T2315Z/
LA CROSSE WI-

601 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA CROSSE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4373 9062 4386 9091 4392 9091 4399 9090
      4403 9088 4410 9071 4409 9032 4374 9031
TIME...MOT...LOC 2300Z 294DEG 41KT 4392 9082 4381 9040 4386 9004 

$$

WIC081-072315-
/O.CON.KARX.SV.W.0085.000000T0000Z-140707T2315Z/
MONROE WI-
601 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MONROE COUNTY...

AT 600 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPARTA TO 8 MILES NORTHWEST OF ELROY TO NEAR
MAUSTON...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED SPOTTERS REPORTED. 55 MPH WIND GUSTS WERE REPORTED 
         NEAR RIDGEVILLE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
MONROE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...GLENDALE...
LEON...NORWALK...ROCKLAND AND WILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9062 4386 9091 4392 9091 4399 9090
      4403 9088 4410 9071 4409 9032 4374 9031
TIME...MOT...LOC 2300Z 294DEG 41KT 4392 9082 4381 9040 4386 9004 

HAIL...1.00IN
WIND...60MPH

$$

AJ
921 
WWUS53 KARX 072313
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT MON JUL 7 2014

WIC081-072323-
/O.EXP.KARX.SV.W.0085.000000T0000Z-140707T2315Z/
MONROE WI-
613 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
615 PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
SMALL HAIL IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4373 9062 4386 9091 4392 9091 4399 9090
      4403 9088 4410 9071 4409 9032 4374 9031
TIME...MOT...LOC 2311Z 294DEG 41KT 4392 9082 4381 9040 4386 9004 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:03 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 7, 2:03 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
203 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING.

CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE
TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST
WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING
OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES
TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED
NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM
MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE
STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK
SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL
FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE
CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE
SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER
INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH
CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN
EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR
SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE
COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA.

THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST
ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE
SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE
ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY
OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT
UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO
OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN
LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR
CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH
RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE
TIME LIKELY CENTERED NEAR 03Z.

THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z...
WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND
STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME
ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6
KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30-
35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT
LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS
BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM
SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN CONCERNS.

STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT
SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST
AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE
UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE
WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH
THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE
ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER
FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE
DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD
FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING
THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA.
THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT
THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY
SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY
00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS
ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT
OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER
DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY
WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE
OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE
TRIBUTARY VALLEY FOG.

THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE
THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY
GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS
OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF
THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER
TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME
OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM
LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS
AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON
TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE
15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING
IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE
07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING
TO 6C ON MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1226 PM CDT MON JUL 7 2014

ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE TAF SITES
LATER THIS AFTERNOON/EVENING...IN ROUGHLY THE 22Z TO 04Z TIME-FRAME.
UNTIL THEN...CONDITIONS WILL REMAIN VFR WITH SOME MODEST WEST TO
SOUTHWEST GRADIENT WINDS INCREASING LIFT ALOFT AND INSTABILITY
LOOKS TO GENERATE SCT SHRA/TSRA MAINLY NORTH OF I-90 THRU THE
AFTERNOON...WITH THESE MOVING SOUTH TOWARD/INTO THE TAF SITES LATE.
THUS THE VCTS AT BOTH KRST/KLSE AFTER 22Z. THE MAIN ROUND OF
FORCING/LIFT LOOKS TO MOVE ACROSS THE TAF SITES DURING THE EARLY AND
MID EVENING HOURS...WITH A ROUND OF STRONGER SHRA/TSRA TO SPREAD
EAST-SOUTHEAST ACROSS THE AREA. ENOUGH CONFIDENCE IN THE TIMING/
CHANCES TO INCLUDE A TEMPO 2SM TSRA BKN020 AT BOTH SITES IN THE 00-
02Z PERIOD...THOUGH THIS MAY STILL SHIFT AN HOUR EITHER WAY AT BOTH
SITES. QUIETER/DRIER/VFR CONDITIONS THEN EXPECTED FOR THE LATE
EVENING THRU TUE MORNING HOURS AS NORTHWEST WINDS BRING DRIER HIGH
PRESSURE INTO THE REGION. SOME GUSTINESS OF THE NORTHWEST WINDS FOR
LATER TUE MORNING/TUE AFTERNOON WITH DIURNAL WARMING MIXING AND A
TIGHTER PRESSURE GRADIENT OVER THE REGION.

&&

.HYDROLOGY...
ISSUED AT 203 PM CDT MON JUL 7 2014

THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING
ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL
BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS
HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT
WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT
IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT
IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER.
FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE
AT WWW.WEATHER.GOV/LACROSSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION.....RRS
HYDROLOGY...AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 7 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
237 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD
SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE
STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT.

FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. THE RIVER HAS CRESTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND
EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD
WITH ANY STORMS THAT DEVELOP.

THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT
THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL
CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING
HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Jul 7, 3:56 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
356 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     MONDOVI                 44.57N 91.67W
07/07/2014  E45 MPH          BUFFALO            WI   FIRE DEPT/RESCUE

            MONDOVI FIRE DEPARTMENT RESCUE SQUAD ESTIMATED 40 TO 50
            MILES PER HOUR AND TINY BRANCHES DOWN.

&&

DTJ
Local storm report, Jul 7, 4:17 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     OSSEO                   44.58N 91.22W
07/07/2014                   TREMPEALEAU        WI   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN ALL OVER OSSEO.

&&

HALBACH
Local storm report, Jul 7, 4:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     1 W NEILLSVILLE         44.56N 90.61W
07/07/2014  E40 MPH          CLARK              WI   TRAINED SPOTTER

&&

HALBACH
Local storm report, Jul 7, 4:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     HATFIELD                44.42N 90.73W
07/07/2014                   JACKSON            WI   911 CALL CENTER

            TREES DOWN IN THE HATFIELD AREA NORTH OF BLACK RIVER
            FALLS.

0442 PM     HAIL             TAYLOR                  44.32N 91.12W
07/07/2014  M0.75 INCH       JACKSON            WI   911 CALL CENTER

&&

HALBACH
Special weather statement, Jul 7, 5:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
501 PM CDT MON JUL 7 2014

WIZ041-042-072300-
LA CROSSE-MONROE-
501 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA CROSSE AND
NORTHERN MONROE COUNTIES...

AT 459 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES EAST OF MILLSTON TO NEAR TREMPEALEAU...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONALASKA...HOLMEN...SPARTA...TOMAH...WEST SALEM...TOWN OF HOLLAND...
BANGOR...FORT MC COY...CATARACT...BRICE PRAIRIE...ROCKLAND...
WARRENS...OAKDALE...WYEVILLE AND MILL BLUFF STATE PARK.

LAT...LON 4390 9124 4398 9142 4399 9132 4401 9135
      4407 9130 4406 9122 4409 9119 4407 9115
      4407 9097 4413 9097 4416 9080 4416 9031
      4390 9032
TIME...MOT...LOC 2159Z 305DEG 29KT 4425 9041 4406 9145

AJ
Local storm report, Jul 7, 5:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     OSSEO                   44.58N 91.22W
07/07/2014                   TREMPEALEAU        WI   911 CALL CENTER

            NUMEROUS POWER LINES DOWN NEAR OSSEO.

&&

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:26 PM CDTSpecial Weather StatementARXGrant94 min
Jul 7, 1:33 PM CDTSpecial Weather StatementARXTaylor57 min
Jul 7, 1:47 PM CDTSevere Thunderstorm WarningARXTaylor28 min
Jul 7, 2:22 PM CDTSpecial Weather StatementARXClark53 min
Jul 7, 3:33 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau57 min
Jul 7, 3:49 PM CDTSevere Thunderstorm WarningARXBuffalo56 min
Jul 7, 4:04 PM CDTSevere Thunderstorm WarningARXClark, Jackson71 min
Jul 7, 4:27 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau63 min
Jul 7, 5:01 PM CDTSpecial Weather StatementARXLa Crosse, Monroe59 min
Jul 7, 5:53 PM CDTSpecial Weather StatementARXAdams, Juneau67 min
Jul 7, 5:58 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Vernon55 min
Jul 7, 6:11 PM CDTSpecial Weather StatementARXTrempealeau34 min
Jul 7, 6:12 PM CDTSpecial Weather StatementARXTrempealeau33 min
Jul 7, 6:49 PM CDTSevere Thunderstorm WarningARXBuffalo56 min
Jul 7, 6:55 PM CDTSpecial Weather StatementARXAdams, Buffalo, Clark, Jackson, Juneau, La Crosse and 2 more110 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.